Alert archive / Michigan / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 18, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 15, 2022, 9:23 PM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2022, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 15, 2022, 10:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chippewa County, MI, Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 147 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:51 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
549
WUUS53 KAPX 160123
SVRAPX
MIC033-097-160230-
/O.NEW.KAPX.SV.W.0018.220616T0123Z-220616T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
923 PM EDT Wed Jun 15 2022
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Northwestern Chippewa County in eastern Michigan...
Mackinac County in eastern Michigan...
* Until 1030 PM EDT.
* At 923 PM EDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Grand Marais to Gould City to
12 miles west of Saint James On Beaver Island, moving northeast at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Engadine around 930 PM EDT.
Naubinway around 935 PM EDT.
Gilchrist and Garnet around 940 PM EDT.
Other locations in the path of these severe thunderstorms include
Hulbert, Eckerman, Epoufette, Brevort, Strongs, Trout Lake, East
Lake, Bayview Campground and Fibre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM EDT for eastern
Michigan.
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4677 8490 4669 8498 4657 8498 4649 8481
4652 8465 4594 8463 4579 8479 4583 8483
4582 8487 4584 8492 4589 8492 4598 8505
4605 8534 4604 8537 4605 8551 4593 8564
4594 8584 4624 8586 4625 8524 4675 8524
TIME...MOT...LOC 0123Z 239DEG 51KT 4675 8616 4610 8570 4579 8576
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GILLEN3 follow-up statements
286
WWUS53 KAPX 160142
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
942 PM EDT Wed Jun 15 2022
MIC033-097-160230-
/O.CON.KAPX.SV.W.0018.000000T0000Z-220616T0230Z/
Chippewa MI-Mackinac MI-
942 PM EDT Wed Jun 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHWESTERN CHIPPEWA AND MACKINAC COUNTIES...
At 942 PM EDT, severe thunderstorms were located along a line
extending from 20 miles northeast of Grand Marais to 8 miles north of
Garnet to 10 miles south of Naubinway, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hulbert, Eckerman, Epoufette, Brevort, Strongs, East Lake, Moran,
Raco, Allenville and Bayview Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM EDT for eastern
Michigan.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4677 8490 4669 8498 4657 8498 4649 8481
4652 8465 4594 8463 4579 8479 4583 8483
4582 8487 4584 8492 4589 8492 4598 8505
4605 8534 4604 8537 4605 8551 4596 8562
4624 8570 4625 8524 4675 8524
TIME...MOT...LOC 0142Z 261DEG 53KT 4693 8577 4628 8532 4597 8538
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GILLEN947
WWUS53 KAPX 160155
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
955 PM EDT Wed Jun 15 2022
MIC033-097-160230-
/O.CON.KAPX.SV.W.0018.000000T0000Z-220616T0230Z/
Chippewa MI-Mackinac MI-
955 PM EDT Wed Jun 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHWESTERN CHIPPEWA AND CENTRAL MACKINAC COUNTIES...
At 955 PM EDT, severe thunderstorms were located along a line
extending from 17 miles northwest of Whitefish Point to near Trout
Lake to near Brevort, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paradise, St. Ignace, Whitefish Point, Moran, Brevort, Trout Lake,
Hulbert, Epoufette, Bayview Campground, Strongs, Lower Tahquamenon
Falls State Park, Garnet, Evergreen Shores, Eckerman, Allenville,
Fibre, Rexton, East Lake, Raco and Mackinaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM EDT for eastern
Michigan.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4677 8490 4669 8498 4657 8498 4651 8489
4649 8481 4652 8465 4594 8463 4579 8479
4583 8483 4582 8487 4584 8492 4589 8492
4598 8505 4604 8531 4624 8541 4625 8524
4675 8524
TIME...MOT...LOC 0155Z 252DEG 51KT 4694 8525 4626 8505 4595 8511
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GILLEN776
WWUS53 KAPX 160211
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
1011 PM EDT Wed Jun 15 2022
MIC033-097-160230-
/O.CON.KAPX.SV.W.0018.000000T0000Z-220616T0230Z/
Chippewa MI-Mackinac MI-
1011 PM EDT Wed Jun 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHWESTERN CHIPPEWA AND CENTRAL MACKINAC COUNTIES...
At 1011 PM EDT, severe thunderstorms were located along a line
extending from near Whitefish Point to near Raco to near Evergreen
Shores, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paradise, St. Ignace, Moran, Brevort, Trout Lake, Bayview Campground,
Strongs, Evergreen Shores, Eckerman, Allenville, Fibre, East Lake,
Raco, Mackinaw Lake and Platt Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM EDT for eastern
Michigan.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4677 8490 4669 8498 4657 8498 4651 8489
4649 8481 4652 8465 4594 8463 4592 8467
4579 8479 4583 8483 4582 8487 4584 8492
4589 8492 4598 8505 4625 8507 4667 8521
TIME...MOT...LOC 0211Z 243DEG 56KT 4681 8494 4636 8479 4593 8478
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GILLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:34 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 15, 7:34 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
734 PM EDT Wed Jun 15 2022
.NEAR TERM...(Through Tonight)
Issued at 216 PM EDT Wed Jun 15 2022
...Severe Thunderstorms possible this evening through the early
overnight...
High Impact Weather Potential: Severe thunderstorms, with all modes
of severe weather possible.
Pattern Synopsis/Forecast:
Much talked about, and rather impressive, short-lived heat wave
centered right across the Great Lakes early this afternoon, courtesy
of deep southwest flow between departing ridge axis and approaching
northern Plains/south-central Canada troughing. Some pretty
impressive temperatures found across the area, with current readings
topping 90 degrees at a few locations, and well into the 80s at most
others in northern lower Michigan. Couple that with sustained
moisture advection supporting surface dewpoints will up into the 60s
and lower 70s , and heat indices are making a run toward the middle
90s. Otherwise, weather across our area has been relatively
uneventful so far today (besides a few showers and storms across
parts of eastern upper Michigan), with remnant H8 centered capping
holding strong...this despite mixed layer cape profiles exceeding 2k
Joules/kg across parts of our area. However, much more active
weather lurking just upstream, with showers and thunderstorms
breaking out across the Wisconsin and Minnesota along and ahead of
maturing cold front.
Pattern becomes a bit more progressive tonight as that upstream
troughing slides into the area by morning. This will drive that cold
front into the area tonight, exiting stage right Thursday morning.
This sets the stage for the potential for some fairly active weather
tonight.
Primary Forecast Concerns/Challenges:
Sole focus on severe weather potential tonight.
Details:
Expect convection to go upscale to our west the remainder of this
afternoon as exceptionally warm and moist airmass gets worked over
by increasing deep layer forcing via that approaching front and
upper level troughing. This convection will spread east with time,
at least partially propagated by increasingly congealed outflow
boundaries. Current "best guess" is that convection will move into
northern Lake Michigan early on this evening, making steady east
progress into northwest lower/eastern upper Michigan toward the
middle of the evening. Per a simple conceptual model, definitely not
the most favorable time to sustain vigorous convection. However,
simple breadth of pre-frontal warm and moist advection will help
maintain more than ample cape through the mixed layer (at or above
2k Joules/kg), especially for those areas west of Interstate 75.
Best deep layer shear is tucked in right behind primary front, but
still plenty to be utilized as convection approaches, with near 40
knots of deep layer shear and upwards of 30 knots of 0-3km bulk
shear. Upshot to the above, despite what several convective allowing
models suggest, feel vigorous convection will be able to maintain
itself as it enters northwest lower/eastern upper Michigan. Severe
wind gusts in excess of 60 mph will be the primary severe weather
concern as thought is supercellular structure will be lost by the
time storms approach, with activity expected to be more linear/QLCS
in nature as it passes. Still cannot rule out a tornado or two given
those low level shear profiles, especially along any inflection
points in the line. Expect convection to slowly fade through the
overnight as it continues east.
&&
.SHORT TERM...(Thursday through Saturday)
Issued at 257 PM EDT Wed Jun 15 2022
High Impact Weather Potential: Widespread, strong, post-frontal
winds Thursday...and perhaps again Friday...
Pattern Synopsis/Forecast:
Last 24-48 hours has seen ridge axis tighten up as anomalous closed
upper low tightens up/chugs eastward across the northern part of the
CONUS...centered over southern Saskatchewan this morning...with
strong shear vorticity axis stretching from northern UT to southern
Manitoba, denoted by an area of subsidence in this same region...on
the downstream side of the trough...with a tight thermal gradient
aloft and strengthening jet max aloft (140+kt over the eastern
Dakotas/Minnesota poking up into Manitoba). Closed upper low is
evident on water vapor...with a lobe sweeping through eastern MT
attm. Very occluded surface reflection swirling around the periphery
of the closed low aloft through the Canadian Prairies down into the
Upper Midwest...with a surface low in SD attm. Ahead of
this...looking at ongoing convection across the central Plains up
into parts of the Midwest along a SW-NE oriented surface boundary in
advance of the troughing aloft...with a dry slot poking up along the
boundary, helping to drive this convection. Surface warm front at
12z was to our north, stretching from Lake Superior down into Lake
Huron, with warm front aloft to our northeast thanks to strong
southwesterly flow off the Gulf...leading to 850mb temps in the 20+C
range. Some of the blowoff from this convection is beginning to
overspread parts of Northern Michigan as of 13z...with additional
convection riding southeast over the ridge through Ontario.
Southwesterly flow ahead of the cold front is also helping funnel
anomalously moist air into the region...with pwats at climatological
highs for this time of year across eastern Upper...where convection
is already firing along a SW-NE oriented boundary. Surface cold
front itself stretches from a triple point near the Keweenaw at 12z,
back down to another low in southeast Nebraska...extending back into
the Four Corners region from there.
Looking forward...anticipate the closed upper low to continue to
pinwheel eastward/northeastward...with a niblet lifting through the
Upper Midwest helping to drive the cold front through
tonight/Thursday...as upper low becomes more zonally elongated.
Another surface trough/secondary cold front drops in Thursday as the
closed low passes by to the north...again, more zonally oriented.
Another niblet zips in Friday...though with some uncertainty in how
deep it will be...dragging another cold front through, as flow again
buckles in response to another anomalous closed upper low digging
into the Western US...creating anomalous ridging over the central
US, and shifting the ridge axis toward the Upper Midwest/Mid MS
Valley.
Primary Forecast Concerns: Wind advisory level winds possible
Thursday; maybe Friday?...Rain/storm chances through the period...
Front should be out of the area by 12z Thursday...and will look for
pretty stiff southwesterly flow (given the system will be occluded).
Looking at pretty easy potential for winds in the 10-15+kt range,
potentially enhanced by isallobaric component behind the front
across NE Lower Thursday morning. Could be quite gusty
Thursday...given strengthening mid-level flow as the closed low
pivots by to our north with the stronger thermal gradient, and
good subsidence/downward momentum transfer. Guidance derived
soundings suggest potential to mix down some quite strong winds
aloft...noting 700mb wind max of at least 60kts (climatologically
maxed out); even 850mb up above 40kts...should be quite gusty,
indeed. Probabilistic guidance suggests pretty high confidence in
at least gale force gusts (34kts/39mph)...and moderate confidence
in even stronger winds than that. Do have some confidence we could
meet wind advisory criteria...but given severe potential
tonight...will punt the advisory to the mid crew to handle non-
convective headlines...so as not to confuse people...but will
start to hit it in messaging this afternoon. Wouldn't be surprised
to see additional power outages/wind damage tomorrow with these
widespread winds on top of whatever occurs today.
Winds should remain strong through Friday, now with legit cold
advection, as we get into more northwesterly flow behind the stacked
low, with a second mid-level speed max, albeit somewhat weaker,
coming in behind a niblet/tertiary cold front...with strongest winds
at the surface likely remaining to our north (thankfully). Will
still be pretty breezy/gusty, but confidence attm is not quite as
high in magnitude of winds as for Thursday.
Looks like we should be pretty dry Thursday in the dry slot, despite
some signals for upper level forcing as the shortwave niblet passes
by to our north and some left exit region jet dynamics pass nearby.
Could see some lingering showers along the Lake Huron side near the
cold front, though not impressive looking attm...and there are
actually some good signals of quite dry low-levels across parts of
northeast Lower...where I wouldn't be surprised to see some spots
approach critical RHs of 25-30 percent (after dewpoints in the upper
60s to low 70s as of 18z today)...though this will depend on how
warm we can get...and there are some signals that most areas of
northern Lower should remain in the 80s (fortunately with less
humidity) as there won't be a ton of cold advection behind the
initial cold front tonight.
Some boundary layer moisture looks to drop back into the region
later Thursday afternoon from the northwest. Given preexisting dry
weather, it may be difficult to get much beyond cloud cover,
particularly across northern Lower...though with some potential for
some low-level CAPE, along with some signals for fgen and some
decent low-level convergence as a secondary cold front/surface
trough comes in...should be enough to squeeze something out in the
afternoon, particularly across eastern Upper and parts of NW
Lower/Tip of the Mitt. Do not anticipate thunder, given that it
looks like instability doesn't reach to mixed phase cloud temps.
Another round of boundary layer moisture drops in on Friday
afternoon with the next niblet (or two). Low and mid level thermal
gradient is a bit tighter with this front compared to what comes
through tonight/Thursday (where the gradient is tighter even further
aloft)...but there isn't as much forcing with this, and even less
instability as we get into a much drier and less favorable airmass
for precipitation. Wouldn't be surprised if we got some rather
chilly air Friday night behind this front...noting another good
punch of dry air as cool Canadian high pressure moves in. Wouldn't
be surprised if some areas fell into the low to mid 40s...though
given that the pressure gradient may remain relatively tight going
into Friday night...it may be difficult to completely decouple in
most areas.
Things look quieter and cooler and drier for Saturday, thankfully,
as surface high pressure drifts overhead...but Saturday night
doesn't look quite as chilly as slightly more moist air comes over
the top of the ridge...along with some right entrance region jet
dynamics as jet rides over the encroaching ridge as
well...suggesting some increased potential for some kind of activity
going into Sunday.
.LONG TERM...(Saturday night through Wednesday)
Issued at 257 PM EDT Wed Jun 15 2022
High Impact Weather Potential: More heat early next week...? Periods
of showers and storms...
Pattern Synopsis/Forecast:
Going into Sunday...will look for ridge axis to continue to shift
eastward with time as troughing across the western US shifts further
inland...and what's left of current troughing slowly makes its way
eastward...with some potential for ridge-riding niblets to bring us
periodic shower and thunderstorm chances...as signals for
anomalously moist conditions return to the Great Lakes/Upper Midwest
ahead of the trough Monday. Will have to keep an eye on
that...particularly as the heat returns as well (more signals for
anomalously warm 850mb temps...yay..... (well, it might be yay if
you like heat and humidity))...lending some potential for
instability going into the early part of next week again...so will
have to keep an eye on that for storm potential. Guidance hints at
the ridge axis becoming somewhat flattened with time going into
Tuesday...at which point, things become more uncertain...as there
are some timing differences in how that upstream trough attempts to
ride overtop the ridge...as things become more zonal going into the
end of the extended.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 734 PM EDT Wed Jun 15 2022
A strong cold front will sweep thru Northern Lower Michigan
tonight...producing strong to severe thunderstorms along and ahead
of it. Damaging wind gusts...large hail and isold tornadoes are
possible with these storms. Conditions will drop to MVFR/IFR
within any strongs that develop. Chances of convection will end
overnight...but W/SW synoptic winds will strengthen on Thursday
with gusts to 30 to 40 kts expected. LLWS will develop tonight as
well as the front arrives.
&&
.MARINE...
Issued at 216 PM EDT Wed Jun 15 2022
Winds become southwest out ahead of a passing cold front tonight.
Current thought is both winds and waves will remain below advisory
criteria. However, thunderstorms are expected to swing across the
area tonight, with any storms capable of producing very gusty winds,
heavy rain, frequent lightning, and even hail. This storm threat
will end from west to east as the night progresses. Post-frontal
environment Thursday will be very windy, with gusty southwest winds
backing more west with time. Widespread small craft advisory gusts
expected Thursday, with even the potential for gale force winds at
times. Winds become northwest and remain gusty at times right
through Friday evening.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY until midnight EDT tonight for MIZ016>018-020>036-
041-042-099.
BEACH HAZARDS STATEMENT from Thursday morning through Thursday
evening for MIZ016-020-025-031-098-099.
LH...SMALL CRAFT ADVISORY from 11 AM to 11 PM EDT Thursday for
LHZ345>349.
LM...SMALL CRAFT ADVISORY from 8 AM to 11 PM EDT Thursday for LMZ323-
341-342-344>346.
LS...SMALL CRAFT ADVISORY from 11 AM to 11 PM EDT Thursday for LSZ321-
322.
&&
NEAR TERM...MSB
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...MLR
MARINE...MSBHazardous weather outlook, Jun 15, 3:09 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 309 PM EDT Wed Jun 15 2022 MIZ016>018-020>036-041-042-086>088-095>099-161915- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 309 PM EDT Wed Jun 15 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. Severe thunderstorms will be possible tonight across northern Michigan. Damaging wind gusts, large hail, and a tornado or two will will be possible with the strongest storms. The greatest threat for severe weather will be between 9pm and 2am. Dangerous heat is expected to continue into early this evening. Please see the latest heat advisory for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous swimming conditions are expected Thursday across many of the beaches of northwest lower Michigan. Please see the latest beach hazard statement for additional details. Very gusty southwest winds, in excess of 40 mph, are expected to develop across northern Michigan on Thursday. Thunderstorms will be possible at times across northern Michigan Sunday through Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-161915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 309 PM EDT Wed Jun 15 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. Thunderstorms are expected across all nearshore waters tonight. Strong wind gusts, hail, and waterspouts will be possible, especially between 9pm and 2am. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible over the northern Michigan nearshore waters again Sunday through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:31 PM EDT | Special Marine Warning | APX | 89 min | |
| Jun 15, 9:26 PM EDT | Special Marine Warning | APX | 94 min | |
| Jun 15, 9:37 PM EDT | Special Marine Warning | APX | 83 min | |
| Jun 15, 10:18 PM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 42 min |
| Jun 15, 10:51 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Grand Traverse, Kalkaska | 32 min |
| Jun 15, 10:57 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 15, 11:07 PM EDT | Special Marine Warning | APX | 23 min | |
| Jun 15, 11:52 PM EDT | Special Marine Warning | APX | 26 min | |
| Jun 16, 2:18 AM EDT | Severe Thunderstorm Warning | APX | Ogemaw, Oscoda, Roscommon | 21 min |
| Jun 16, 3:39 AM EDT | Gale Warning | APX | 16 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.